MAUDE Adverse Event Report: ARTHREX, INC. FIBERTAK WITH SUTURETAPE; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. FIBERTAK WITH SUTURETAPE; POWERED SURG ORTHOPEDIC INSTR
Model Number FIBERTAK WITH SUTURETAPE
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that after a surgery, the post-operative x-ray showed a drill tip still remaining in the patient, which wasn¿t realised during the operation.An additional surgery has been planned to remove the broken drill tip on (b)(6) 2025.Per complaint reporter there was no harm for patient, operator or third party.Update (b)(6) 20-aug: further information was received that the originally alleged device is incorrect.The alleged device is ar-3602.Description remains the same: tip broke during a latarjet procedure and that was discovered post-operatively with x-ray.Revision surgery has been performed on (b)(6).
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.The complaint allegation is confirmed based on the customer-provided pictures.Visual evaluation of the customer provided photos noted the tip of a fibertak inserter had broken off.Refer to attachments.Based on the information provided which may include pictures, the event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to misuse due to applying excessive mechanical forces upon insertion, improper bone prep and/or prying/leveraging the device during use.The dfu for this device, dfu-0054-eo revision 6, warns the following: 7.Avoid excessive impaction during anchor insertion as this could lead to inserter damage and/or breakage.If insertion resistance is encountered, do not impact harder.Replace the implant and repeat the drilling/insertion process.8.Visually inspect all devices immediately after use for the potential of loose body remnants left behind in the patient.

Brand Name
FIBERTAK WITH SUTURETAPE
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22924139
Report Number1220246-2025-03683
Device Sequence Number13040677
Product Code HWE
UDI-Device Identifier00888867206946
UDI-Public(01)00888867206946(11)241216(17)291130(10)15362425
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFIBERTAK WITH SUTURETAPE
Device Catalogue NumberAR-3602
Device Lot Number15362425
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown